Discussions By Condition: I cannot get a diagnosis.

Help body going haywire

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: surfergirl
  • March 10, 2007
  • 03:37 PM

I am in need of help here in houston . I cannot get diagnosed or find a doctor that will listen. It started out with muscle spasms of my thighs and neck;severe shaking all night long. I can barely type this I am shaking so bad. My feet and hands were numb, now the left side of my back is numb; and there is severe pressure in my head.
I was having severe chest pains and irregular heart beat. and my feet were turning blue. When I went to the er with extremely weak muscles, they said I needed to see a neuro .MRI negative except for past sinus infection. I am experiencing muscle cramps and parkinson like symptoms

A few months ago I was in OH and had fever 103 ,severe upper resp infection,and pink eye. I was waking up in cold sweats and blowing my nose everymorning. I have now lost the ability to sneeze. I have to take medication to sleep now which is higly unusual for me. I am constipated and dropping weight fast. everymorning i wake up with pulse of 109.
In the beginning of feb noticed rectal bleed and saw what looked like worms and my husband agreed so I took reese worm med.Went to doc she said it was neg for worms,. My thyroid and everything is normal. my head feels like ice water running through it. I am taking ativan but it only helps with symptoms. I would appreciate any advice or referal to hospital or doctor

Reply Flag this Discussion

6 Replies:

  • Hi Surfer Girl,Sounds very scary what you are going through. I'm glad you have a husband with you, so you are not going through this on your own.The ER told you to go to an neurologist, but you don't mention that you went. So I'm not sure. If you went, what did they say? If you didn't go, are you asking for a referral for a neuro? Your insurance company or the ER ought to have someone they can recomend, and if not, your primary care physician, if you have one.Please write back with those specifics. Also, when did you go to the ER, and how long have these things been happening, and exactly what symptoms (besides the terrible shaking) do you have now? Finally, are you on any meds, and did you get off any meds recently?Looking forward to your responses,Shulamit
    Anonymous 42,789 Replies Flag this Response
  • Hi Shula, Yes I have seen a neuro and MRI and EEG are normal. She noticed I had hyper reflexes. She does not prescribe meds and told me to go to my primary care physician, since the MRI of my brain was normal. I take .5 mg ativan 2x a day and ambien cr so I can sleep. I have never needed any meds before especially to sleep My heartbeat has been irregular and I have had chest pains at times. One day about 2 weeks ago my feet were cold sweaty and turning blue, and I was experiencing muscle weakness and went to the ER. They did blood work and sent me home. This all started at the beginning of feb. My head has been numb and I am extremely restless and fatigued; I can't relax or focus on anything and I loose my memory at times. I feel tired but can't fall asleep and there is a lot of pressure in my head and by my sinuses. I am going to follow up with other docs til I find one who can help. It's like looking for a needle in a hay stack. Thanks for reading my post, Surfergirl.
    surfergirl 1 Replies Flag this Response
  • Hi Surfergirl,The meds you are on, ativan twice a day, and ambien cr both have the known side effects of much of what you describe how you are feeling. Ambien, in particular is known to really mess with some people's memory. And ativan can make you tired during the day, leaving you not really using your energy during the day, and then have trouble falling asleep at night.On the other hand, stopping either of them abruptly can cause its own set of problems, especially the ativan.I've never heard of a neurologist who doesn't prescribe meds. Find one that does. Ask over the phone, before making an appointment. And do go back to your primary care physician. Your sinus pressure could be a regular sinus infection, on top of everything else you are dealing with. Part of the problem may be that you are trying to find a single needle in that hay stack, and it may be the case that there are two or three.As for the ER, they really are best at dealing with things that need immediate fixing (like broken bones) and things that could kill you soon. It can be really frustrating when they just send you home (I've SO been there, done that) but if you aren't dying, and they can't fix you, that's what they do.You're really better trying to deal with your primary care physician if possible. Oh...one other question: which came first, the ativan, or the chest pains?Shula
    Anonymous 42,789 Replies Flag this Response
  • Please do not listen to anything Shula or Acuann tell you. My sister just passed away because Shula and Acuann told her that her doctor was wrong and she did not have a serious condition. Acuann even told her to get acupuncture to get healed. These people are going to be investigated for practicing medicine without a license. Shula and Acuann are specifically wanted in connection with my sisters homocide. Thats right homocide. If she would have listened to her doctor instead of these internet quacks she would still be here today. Rest assured I will do everything in my power to put these two behind bars and shut this website down for good.
    Anonymous 42,789 Replies Flag this Response
  • Could be Lyme disease or other tick born illness. They often don't show up in the brain scans or blood cause they don't stay in the blood for long. Your symptoms sure sound like many of us that have recently been dx'd with Lyme, after many yrs of being told we had fibro/cfs. go to lymenet.org, and look around, lots of info there. Good luck.
    Anonymous 42,789 Replies Flag this Response
  • I am sorry with what you are going through butI agree with the last post...you should get checked for lyme and co-infections as this could be a possibility. -David
    davidx 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?